Alert archive / Ohio / Flash Flood Warnings in 2013

Flash Flood Warning 22, NWS Charleston, WV

July 6, 2013Gallia County, Lawrence County, Ohio; Boyd County, Lawrence County, Kentucky; Cabell County, Wayne County, West Virginia

NWS Charleston, WV issued this flash flood warning at Jul 6, 2013, 5:55 PM EDT for Gallia County, Lawrence County, Ohio; Boyd County, Lawrence County, Kentucky; Cabell County, Wayne County, West Virginia. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 6, 2013, 5:55 PM EDT (21:55 UTC)
Expired
Jul 6, 2013, 8:45 PM EDT
In force
3 hr
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Flood severity
None

Counties Boyd County, KY, Lawrence County, KY, Gallia County, OH, Lawrence County, OH, Cabell County, WV, Wayne County, WV

The radar

The Charleston,WV radar (KRLX), 65 km from the middle of the area, began a volume at 21:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 6, 6:35 PM EDTFLASH FLOODHuntington, WVVIADUCTS THROUGHOUT HUNTINGTON FLOODED

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 40 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.9 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2013-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 234 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2013-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
234 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
531 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

134 
WGUS51 KRLX 062155
FFWRLX
KYC019-127-OHC053-087-WVC011-099-070045-
/O.NEW.KRLX.FF.W.0022.130706T2155Z-130707T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
555 PM EDT SAT JUL 6 2013

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BOYD COUNTY IN KENTUCKY...
  NORTH CENTRAL LAWRENCE COUNTY IN KENTUCKY...
  WEST CENTRAL CABELL COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF HUNTINGTON...
  NORTHWESTERN WAYNE COUNTY IN WEST VIRGINIA...
  SOUTH CENTRAL GALLIA COUNTY IN SOUTHEAST OHIO...
  SOUTHEASTERN LAWRENCE COUNTY IN SOUTHEAST OHIO...
  THIS INCLUDES THE CITY OF CHESAPEAKE...

* UNTIL 845 PM EDT

* AT 546 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  VERY HEAVY RAIN HAS FALLEN FROM TRAINING SHOWERS AND STORMS OVER   
  THE WARNED AREA. RADAR ESTIMATES ONE TO TWO INCHES OF RAIN HAS     
  FALLEN.

* ADDITIONAL RAINFALL AMOUNTS TO HALF AN INCH ARE POSSIBLE AS AREAS  
  OF MODERATE RAIN MOVE THROUGH. THE INDIAN AND LITTLE INDIAN GUYAN  
  CREEK BASINS APPEAR TO BE MOST VULNERABLE...AS WELL AS THE         
  VIADUCTS IN THE HUNTINGTON METRO AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

PERSONS SHOULD STAY AWAY FROM STREAM BANKS...SWIFT FLOWING WATER AND 
CULVERTS. STAY AWAY OR BE SWEPT AWAY!

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3872 8234 3870 8224 3841 8242 3820 8257
      3821 8270

$$

30
2 follow-up statements
334 
WGUS71 KRLX 062324
FFSRLX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
724 PM EDT SAT JUL 6 2013

KYC019-127-OHC053-087-WVC011-099-070045-
/O.CON.KRLX.FF.W.0022.000000T0000Z-130707T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAWRENCE KY-BOYD KY-GALLIA OH-LAWRENCE OH-CABELL WV-WAYNE WV-
724 PM EDT SAT JUL 6 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM EDT FOR BOYD
AND NORTH CENTRAL LAWRENCE COUNTIES IN KENTUCKY...AND SOUTHEASTERN
LAWRENCE AND SOUTH CENTRAL GALLIA COUNTIES IN SOUTHEAST OHIO...AND
NORTHWESTERN WAYNE AND WEST CENTRAL CABELL COUNTIES IN WEST
VIRGINIA...

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SCOTTOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
CHARLESTON.

TURN AROUND DON'T DROWN. DO NOT DRIVE YOUR CAR ON FLOODED ROADWAYS.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3872 8234 3870 8224 3841 8242 3820 8257
      3821 8270

$$

30
696 
WGUS71 KRLX 070015 RRA
FFSRLX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
815 PM EDT SAT JUL 6 2013

KYC019-127-OHC053-087-WVC011-099-070025-
/O.CAN.KRLX.FF.W.0022.000000T0000Z-130707T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAWRENCE KY-BOYD KY-GALLIA OH-LAWRENCE OH-CABELL WV-WAYNE WV-
815 PM EDT SAT JUL 6 2013

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR BOYD AND NORTH
CENTRAL LAWRENCE COUNTIES IN KENTUCKY...AND SOUTHEASTERN LAWRENCE AND
SOUTH CENTRAL GALLIA COUNTIES IN SOUTHEAST OHIO...AND NORTHWESTERN
WAYNE AND WEST CENTRAL CABELL COUNTIES IN WEST VIRGINIA...

TURN AROUND DON'T DROWN. DO NOT DRIVE YOUR CAR ON FLOODED ROADWAYS.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3872 8234 3870 8224 3841 8242 3820 8257
      3821 8270

$$

30

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Jul 6, 2:27 PM EDT, 3 hours 28 minutes earlier.

Area forecast discussion, Jul 6, 2:27 PM EDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
227 PM EDT SAT JUL 6 2013

.SYNOPSIS...
UPPER LEVEL LOW COMES BACK FROM THE WEST SUNDAY. NORTHWEST FLOW ALOFT
COMMENCES FOR EARLY NEXT WEEK.

&&

.NEAR TERM /THROUGH SUNDAY NIGHT/...
SENT A QUICK UPDATE TO ADJUST POPS MAINLY ACROSS THE WEST KEEPING
LIKELY POPS ACROSS SOUTHEAST OH...RANGING TO SLIGHT CHANCE OVER
EASTERN MOUNTAINS THROUGH TONIGHT.

TWEAKED HOURLY POPS PER CLOUD COVER ACROSS THE WEST AND BREAKS IN
THE SKIES TO THE EAST.

PREVIOUS DISCUSSIONS BELOW...

UPDATE...
ADJUSTED THE POPS FOR THE BATCH OF SHOWERS PUSHING NORTHWARD
THROUGH THE TRI STATE AREA. OTHERWISE...NO MAJOR CHANGES AND JUST
GAVE THE TEMPERATURES AND DEWPOINTS SOME TLC.

PREVIOUS DISCUSSION...
MODELS NOW KEEPING THE UPPER LEVEL FORCING ELEMENTS FAR ENOUGH TO
THE WEST THAT AN OVERALL LOWERING OF THE POPS IS WARRANTED THROUGH
THE CWA TODAY...TO A POINT. THERMODYNAMICS STILL THE MAIN DRIVER IN
THIS SET UP WITH THE UPPER LEVEL LOW REMAINING TO THE WEST...AND
MORE THAN ENOUGH MOISTURE CONTINUING TO STREAM NORTHWARD FROM THE
GULF OF MEXICO. PERCEPTIBLE WATER VALUES STILL PEGGED ON THE HIGH
END PUSHING 2 INCHES. DUE TO THE PERSISTENCE OF THE PATTERN...DID
NOT END UP MAKING A LOT OF CHANGES TO THE FORECAST PACKAGE.

UPPER LEVEL LOW ANCHORED OVER THE MID MISSISSIPPI VALLEY WILL
FINALLY LIFT OUT INTO THE OHIO VALLEY. THIS WILL BRING MID LEVEL
DEFORMATION INTO THE CWA SATURDAY NIGHT...AND WILL SEE POPS RAMP UP
DURING THIS TIME.

KEEP WITH THE TREND OF WESTERN ZONES IN THE LOWLANDS A FEW DEGREES
OFF THE PACE OF THE EASTERN LOWLANDS GIVEN THE HIGHER CLOUD COVER.
WILL SEE A BIT MORE SUN TODAY...AND NOTCHED THE TEMPERATURES UP A
DEGREE OR TWO SOUTH/EAST OF THE OHIO RIVER.

&&

.SHORT TERM /MONDAY THROUGH MONDAY NIGHT/...
MONDAY MODELS SHOW SOME TIMING DIFFERENCES WHICH WILL MAKE THE
FORECAST A TAD DIFFICULT. FOR NOW LEANING TOWARDS THE SLOWER
NGM SOLUTION AS MOST MODELS WERE TRENDING SLOWER AS WELL. UPPER
LOW WILL SLOWLY MOVE EASTWARD THROUGH MONDAY NIGHT PUSHING MOST OF
THE MOISTURE EAST DURING THE DAY MONDAY. QUESTION IS STILL HOW
MUCH MOISTURE WILL WRAP AROUND AS IT LIFTS EASTWARD. KEEPING THIS
IN MIND...MONDAY WON'T BE AS DRY AS PREVIOUS FORECASTS. PRETTY
MUCH TRIED TO KEEP POPS TIMED CLOSE TO THE NGM SOLUTION. TEMPERATURES
WILL TREND A DEGREE OR TOO COOLER AS WELL WITH MORE CLOUDS AND
PRECIP AROUND.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
EXPECT SHOWERS AND THUNDERSTORMS TO CONTINUE THROUGH THURSDAY AS
WEAK IMPULSES TRAVERSE THROUGH THE AREA IN THE ZONAL FLOW.  MUCH OF THE
ACTIVE WEATHER SHOULD DIMINISH BEHIND A COLD FRONT ON
THURSDAY...WHICH WILL BRING SLIGHTLY COOLER TEMPERATURES.  TEMPS ARE
BLEND OF CURRENT GUIDANCE AND EXISTING GRIDS.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
VFR CONDITIONS WILL PREVAIL FOR THE MOST PART THROUGH THE PERIOD.
HOWEVER...ISOLATED TO SCATTERED CONVECTION COULD PRODUCE BRIEF
PERIODS OF IFR CONDITIONS ALONG THE HEAVIEST SHOWERS. DIFFICULT TO
PIN POINT EXACT LOCATION OF CONVECTION THROUGH THE EVENING. MANAGE
TO INCLUDE TEMPO GROUPS AND VCTS IN THE EXTENDED TAF.

SHOWERS OR STORMS WILL INCREASE IN COVERAGE AND INTENSITY DURING
THE EARLY MORNING HOURS SUNDAY...09Z...FROM WEST TO EAST. MVFR/IFR
CONDITIONS WILL BE POSSIBLE ALONG THE HEAVIER SHOWERS.

PLENTY OF CLOUDINESS SHOULD KEEP THE FOG OUT TONIGHT.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z SUNDAY...

FORECAST CONFIDENCE...MEDIUM TO HIGH.

ALTERNATE SCENARIOS: TIMING AND LOCATION OF CONVECTION MAY
NECESSITATE TEMPOS/AMENDMENTS.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       18   19   20   21   22   23   00   01   02   03   04   05
EDT 1HRLY       14   15   16   17   18   19   20   21   22   23   00   01
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
EKN CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
PKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H

AFTER 18Z SUNDAY...
IFR MIST/FOG POSSIBLE SUNDAY NIGHT.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLASH FLOOD WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING
     FOR WVZ005>011-013>020-024>040-046-047.
OH...FLASH FLOOD WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING
     FOR OHZ066-067-075-076-083>087.
KY...FLASH FLOOD WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING
     FOR KYZ101>103-105.
VA...FLASH FLOOD WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING
     FOR VAZ003-004.

&&

SYNOPSIS...JS/ARJ/LS
NEAR TERM...ARJ/26
SHORT TERM...JS
LONG TERM...LS
AVIATION...ARJ
Hazardous weather outlook, Jul 6, 1:00 PM EDT, 4 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
100 PM EDT SAT JUL 6 2013

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>040-046-047-071700-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE-
CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-
ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-
GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-
NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
100 PM EDT SAT JUL 6 2013

...FLASH FLOOD WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST
VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 6, 4:01 PM EDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
401 PM EDT SAT JUL 6 2013

KYZ101>103-105-OHZ087-062100-
BOYD KY-CARTER KY-GREENUP KY-LAWRENCE OH-LAWRENCE KY-
401 PM EDT SAT JUL 6 2013

...STRONG THUNDERSTORMS WITH DOWNPOURS WILL AFFECT
BOYD...LAWRENCE...SOUTHEASTERN CARTER...SOUTHEASTERN GREENUP AND
SOUTHWESTERN LAWRENCE COUNTIES...

AT 358 PM EDT...STRONG THUNDERSTORMS WERE MOVING NORTHEAST ACROSS
THE AREA.

WIND GUSTS TO 45 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE. A QUICK ONE INCH OF RAIN IS POSSIBLE IN THE
HEAVIER DOWNPOURS.

EXCESSIVE RUNOFF WILL CAUSE ELEVATED LEVELS ON SMALL CREEKS AND
STREAMS...AND PONDING OF WATER IN URBAN AREAS...HIGHWAYS...STREETS
AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE AREAS AND LOW LYING
SPOTS.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3808 8295 3811 8290 3816 8292 3866 8274
      3857 8246 3840 8253 3842 8260 3828 8258
      3824 8261 3822 8260 3817 8263 3817 8264
      3792 8273 3799 8293 3797 8299

30
Special weather statement, Jul 6, 4:27 PM EDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
427 PM EDT SAT JUL 6 2013

OHZ087-WVZ005-006-062100-
CABELL WV-LAWRENCE OH-WAYNE WV-
427 PM EDT SAT JUL 6 2013

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN WAYNE...
SOUTHEASTERN LAWRENCE AND WESTERN CABELL COUNTIES...

AT 424 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTHWEST
OF CHESAPEAKE...MOVING NORTHEAST AT 35 MPH.

WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM. A QUICK ONE INCH OF RAIN
IS POSSIBLE. THIS WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL
ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL BE NEAR CHESAPEAKE AROUND 435 PM...SCOTTOWN AROUND
450 PM AND GREEN BOTTOM AROUND 455 PM.

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-64 BETWEEN MILE MARKERS
1 AND 8 IN WEST VIRGINIA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER IN URBAN AREAS...
HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE
AREAS AND LOW LYING SPOTS.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3844 8260 3864 8244 3860 8236 3859 8236
      3858 8230 3856 8224 3834 8253 3839 8260

30
Special weather statement, Jul 6, 5:08 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
508 PM EDT SAT JUL 6 2013

OHZ086-087-WVZ006-007-062200-
CABELL WV-GALLIA OH-LAWRENCE OH-MASON WV-
508 PM EDT SAT JUL 6 2013

...THUNDERSTORMS WITH DOWNPOURS WILL AFFECT GALLIA...SOUTHEASTERN
LAWRENCE...SOUTHWESTERN MEIGS...WESTERN CABELL AND WESTERN MASON
COUNTIES...

AT 503 PM EDT...THUNDERSTORMS WERE LOCATED ALONG A LINE FROM 13
MILES SOUTHWEST OF GALLIPOLIS TO BEECH FORK STATE PARK...MOVING
NORTHEAST AT 30 MPH.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. A
QUICK INCH OF RAIN CAN BE EXPECTED.

EXCESSIVE RUNOFF WILL CAUSE ELEVATED LEVELS ON SMALL CREEKS AND
STREAMS...AND PONDING OF WATER IN URBAN AREAS...HIGHWAYS...STREETS
AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE AREAS AND LOW LYING
SPOTS.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3902 8233 3901 8211 3900 8210 3897 8209
      3900 8204 3900 8203 3835 8228 3835 8242
      3841 8251

30

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 12:59 PM EDTFlash Flood WatchRLXAthens, Gallia, Jackson, Lawrence, Meigs, Morgan and 3 more29 hr
Jul 6, 4:27 PM EDTSpecial Weather StatementRLXLawrence33 min
Jul 6, 5:08 PM EDTSpecial Weather StatementRLXGallia52 min
Jul 6, 4:01 PM EDTSpecial Weather StatementRLXBoyd, Lawrence59 min
Jul 6, 5:28 PM EDTFlash Flood WarningRLXLawrence3 hr
Jul 6, 6:01 PM EDTSpecial Weather StatementRLXWood59 min
Jul 6, 6:14 PM EDTSevere Thunderstorm WarningRLXJackson, Ritchie, Wirt, Wood46 min

Nearby

Flash Flood Warnings in Ohio, 2013Flash Flood Warnings in Kentucky, 2013Flash Flood Warnings in West Virginia, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.